Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 3, 2008, 4:36 PM EDT for Sandusky County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2008, 4:36 PM EDT (20:36 UTC)
- Expired
- May 3, 2008, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:50 PM EDT | HAIL 0.88 | Clyde, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 032036
SVRCLE
OHC143-032115-
/O.NEW.KCLE.SV.W.0029.080503T2036Z-080503T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
436 PM EDT SAT MAY 3 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SANDUSKY COUNTY IN NORTHWEST OHIO...
* UNTIL 515 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREMONT...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLYDE
LAT...LON 4146 8308 4145 8305 4146 8297 4143 8294
4142 8284 4136 8284 4126 8302 4125 8306
4134 8326
TIME...MOT...LOC 2036Z 235DEG 13KT 4132 8305
$$
ABE1 follow-up statement
000
WWUS51 KCLE 032100
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT SAT MAY 3 2008
OHC143-032109-
/O.CAN.KCLE.SV.W.0029.000000T0000Z-080503T2115Z/
SANDUSKY OH-
459 PM EDT SAT MAY 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANDUSKY COUNTY IS
CANCELLED...
LAT...LON 4146 8308 4145 8305 4146 8297 4143 8294
4142 8284 4136 8284 4126 8302 4125 8306
4134 8326
TIME...MOT...LOC 2059Z 235DEG 13KT 4137 8296
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:55 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 3, 2:55 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT SAT MAY 3 2008 .SYNOPSIS... A COLD FRONT EXTENDING SOUTH THROUGH WESTERN OHIO WILL MOVE TO THE EAST COAST BY MORNING. HIGH PRESSURE OVER THE SOUTHERN PLAIN WILL BEGIN BUILDING INTO THE AREA ON SUNDAY AND THEN MOVE EAST ACROSS THE REGION ON MONDAY. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TUESDAY NIGHT. A COLD FRONT WILL THEN SWEEP EAST ACROSS THE FORECAST AREA ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT HAS MOVED THROUGH THE TOLEDO AREA AND WILL MOVE EAST OF THE AREA BY MIDNIGHT. WIDESPREAD SHOWERS AND FEW THUNDERSTORMS WILL CONTINUE EAST OF THE COLD FRONT THIS EVENING WITH PRECIP THEN TAPERING OFF. WILL NOT MENTION ANY SHOWERS IN THE WEST AFTER MIDNIGHT BUT THERE STILL SHOULD BE AT LEAST A CHANCE OF SHOWERS IN THE EAST WITH SECONDARY TROUGH MOVING THROUGH AND WRAP AROUND MOISTURE. RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND EVENING IS LOW BUT CANT COMPLETELY RULE OUT SMALL HAIL. MID LEVEL WINDS ARE ALSO FAIRLY STRONG THAT A STORM COULD ALSO ADV DOWN MODERATELY HIGH WINDS. MUCH COOLER TONIGHT WITH LOWS IN THE LOWS IN THE MID AND UPPER 40S...WENT CLOSE MAV GUID. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE BEGIN BUILDING IN ON SUNDAY AND WILL REMAIN OVER THE AREA INTO MONDAY. PARTLY TO MOSTLY SUNNY SKIES TOMORROW AFTERNOON. LITTLE COOLER THAN NORMAL WITH HIGHS IN THE LOW TO MID 50S FAR EAST TO NEAR 60 IN THE WEST. WEAK COLD FRONT DROP SOUTH INTO THE AREA MONDAY NIGHT LIFTING BACK NORTH AS WARM FRONT TUESDAY WITH A COLD FRONT THEN APPROACHING LATE TUESDAY NIGHT. COULD BE SOME SHOWERS WITH THE FRONT MONDAY NIGHT AND TUESDAY BUT WITH THE FRONT BEING RATHER WEAK AND RIDGING ACROSS IT KEPT POPS AT 20 PCT OR LESS. AFTER BELOW NORMAL TEMPERATURES SUNDAY AND SUNDAY NIGHT...A SLIGHT WARM UP WILL PUSH TEMPERATURES BACK TO NEAR NORMAL. HIGHS IN THE 60S ON MONDAY...UPPER 60S AND AROUND 70 ON TUESDAY.&& .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LOW PRESSURE AND ASSOCIATED COLD FRONT EXPECTED TO BE SOMEWHERE NEAR THE AREA ON WED SO WILL CONTINUE CHANCE OF SHRA WHILE BUMPING UP THE POP A BIT MORE. ANOTHER MORE STRONGER LOW SHOULD THEN MOVE UP THE OHIO VALLEY THU THROUGH FRI MAINTAINING REASONING FOR SHRA CHC TO STAY IN FORECAST. GFS LOOKS A LITTLE SLOW IN MOVING LOW OFF EAST COAST SO WILL SHOOT FOR DRY WEATHER LATE FRIDAY NIGHT THROUGH SAT. TEMPS THROUGH THE PERIOD WILL TEND TO RUN A LITTLE BELOW NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FAIRLY WIDESPREAD MVFR IN SHRA OVER MUCH OF AREA SHOULD CONTINUE TO PUSH EAST REST OF THE AFTERNOON. STILL WAITING TO SEE IF AIRMASS CAN DESTABILIZE ENOUGH FOR DECENT COVERAGE OF TSRA TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE WEST TO EAST ACROSS THE AREA REST OF THE AFTERNOON AND EVENING. A FEW ISOLD EMBEDDED TSRA COULD DEVELOP IN THE MORE WIDESPREAD SHRA CURRENTLY OVER MUCH OF THE AREA BUT STRENGTH SHOULD BE LIMITED DUE TO THE EXTENSIVE CLOUDS COVER. WINDS GUSTS AROUND 25 KTS COULD PRODUCE SOME LOW LEVEL TURBULENCE THIS AFTERNOON THROUGH EARLY TONIGHT. SSW WINDS WILL SHIFT TO WEST WITH FROPA THEN TO NW LATER TONIGHT AS SECONDARY TROUGH MOVES THROUGH. BAND OF MOISTURE WITH TROUGH MAY ACT TO BRING BACK MVFR CIGS AFTER A FEW HOURS BREAK WITH THE COLD FRONT PASSAGE. ANY REMAINING MVFR CIGS SHOULD PUSH EAST OF AREA SUN MORNING. OUTLOOK...HIGH PRESSURE AND VFR SHOULD DOMINATE INTO MONDAY NIGHT ALTHOUGH SOME PATCHY FOG MAY FORM LAST FEW HOURS SUNDAY NIGHT. THREAT FOR SHRA AND SOME TSRA TUE THROUGH THU AS WAVES OF LOW PRESSURE EXPECTED TO BE AROUND THE AREA. PROBABLY WILL SEE PATCHES OF MVFR WITH THIS PRECIP. && .MARINE... SMALL CRAFT CONDITIONS WITH WINDS OF 15 TO 25 KNOTS EXPECTED TONIGHT THEN DECREASE IN WINDS SUNDAY AS HIGH PRESSURE MOVES IN. SOUTH FLOW WILL DEVELOP MONDAY AND GENERALLY CONTINUE THROUGH TUE NIGHT BEFORE VEERING WITH PASSAGE OF COLD FRONT WEDNESDAY. BUT MODELS DIFFER ON LOCATION OF LOW DRAGGING THE COLD FRONT ALONG. WILL OPT FOR A SCENARIO WHERE THE LOW STAYS JUST NORTH OF LAKE ERIE. HIGH PRESSURE MAY RIDGE IN FROM THE NORTH WEDNESDAY NIGHT AND THU FOR A NORTH WIND THAT VEERS TO EAST OR NE THU AS ANOTHER LOW IS EXPECTED TO BE MOVING UP THE OHIO VALLEY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LEZ142>149. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, May 3, 4:28 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EDT SAT MAY 3 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-040830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 428 AM EDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR A FEW STRONG THUNDERSTORMS THAT MAY APPROACH SEVERE LIMITS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-040830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR A FEW STRONG THUNDERSTORMS THAT MAY APPROACH SEVERE LIMITS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 29 min |
| May 3, 5:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.